Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the ideal structure of Banach algebras

Author: William E. Dietrich
Journal: Trans. Amer. Math. Soc. 169 (1972), 59-74
MSC: Primary 46J20; Secondary 43A20, 46J10
MathSciNet review: 0308791
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For Banach algebras $ A$ in a class which includes all group and function algebras, we show that the family of ideals of $ A$ with the same hull is typically quite large, containing ascending and descending chains of arbitrary length through any ideal in the family, and that typically a closed ideal of $ A$ whose hull meets the Šilov boundary of $ A$ cannot be countably generated algebraically.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J20, 43A20, 46J10

Retrieve articles in all journals with MSC: 46J20, 43A20, 46J10

Additional Information

PII: S 0002-9947(1972)0308791-2
Keywords: Zero set, approximate identity, chains of ideals, countably generated, closed ideals in a Banach algebra
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia